To describe a case of bilateral choroidal neovascularization (CNV) in multifocal choroiditis (MFC) associated with dabrafenib and trametinib chemotherapy for metastatic melanoma.
We present a case of a 57-year-old man with MFC who underwent combination therapy with dabrafenib plus trametinib for metastatic melanoma. The patient presented to our ophthalmology department complaining of bilateral vision loss of 2 days’ duration. He underwent multimodal imaging showing a MFC reactivation complicated by bilateral CNV. The patient underwent 3 ranibizumab injections in the right eye and 7 ranibizumab injections in the left eye. Anatomical and functional improvement has been observed.
This report emphasizes the importance of strict ophthalmologic follow-up in patients with metastatic melanoma treated with dabrafenib plus trametinib since rare severe ocular toxicities can occur, especially in patients with a history of uveitis.
Eur J Ophthalmol 2017; 27(6): e184 - e186
Article Type: CASE REPORT
AuthorsGiorgia C. Albertini, Eleonora Corbelli, Maurizio Battaglia Parodi, Francesco Bandello
- • Accepted on 05/07/2017
- • Available online on 02/08/2017
- • Published online on 08/11/2017
This article is available as full text PDF.
- Albertini, Giorgia C. [PubMed] [Google Scholar]
- Corbelli, Eleonora [PubMed] [Google Scholar] , * Corresponding Author (firstname.lastname@example.org)
- Battaglia Parodi, Maurizio [PubMed] [Google Scholar]
- Bandello, Francesco [PubMed] [Google Scholar]
Department of Ophthalmology, Vita-Salute University, IRCCS Ospedale San Raffaele, Milan - Italy